Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 53, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 13, 2008, 9:37 AM CDT for Cowley County, Kansas. It took effect at Jun 14, 2008, 6:08 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 9:37 AM CDT (14:37 UTC)
- In effect from
- Jun 14, 2008, 6:08 AM CDT
- Expired
- Jun 14, 2008, 4:08 AM CDT
- In force
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Cowley County, KS
The radar
The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Walnut River at Arkansas City (ARKK1). The gauge peaked at 16.18 ft at Jun 14, 2008, 11:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07147900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 13, 6:31 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 13, 6:31 AM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 631 AM CDT FRI JUN 13 2008 .AVIATION... 12Z TAF UPDATE...NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND SLIDE EASTWARD ACROSS SOUTHERN KANSAS. THIS ACTIVITY WILL MAINLY AFFECT THE HUT/ICT/CNU TERMINALS DURING THE MORNING HOURS BEFORE DIMINISHING. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO OCCUR FOR THE AREA DURING THE REMAINING DAYLIGHT HOURS. JAKUB && .PREV DISCUSSION... /ISSUED 253 AM CDT FRI JUN 13 2008/ DISCUSSION... THE MAIN CONCERN IS THE SHORT TERM WITH THE FLOOD THREAT THIS MORNING AND THUNDERSTORM CHANCES MOVING BACK INTO THE PICTURE ON SATURDAY NIGHT. TODAY: LATEST LOOK AT THE PROFILERS WAS SHOWING A VERY DISTINCT ELEVATED BOUNDARY (850MB) EXTENDING FROM NEAR BARBER COUNTY TO NEAR WICHITA. THIS BOUNDARY WILL MOVE VERY LITTLE THIS MORNING. IN ADDITION...THERE IS QUITE A BIT OF AID FROM THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET POSITIONED FROM SOUTHEAST KANSAS INTO THE UPPER MIDWEST. THIS IS IN RESPONSE TO GOOD ALONG-STREAM VARIATION OCCURRING FROM THE MESOSCALE CONVECTIVE SYSTEM IN THAT REGION. UPPER LEVEL DIFFLUENCE IS ALSO SHARPLY DIFFLUENT. AIR MASS IS VERY RICH WITH PRECIPITABLE WATER VALUES OVER 2 INCHES. THE LOW LEVEL JET IS PROGGED TO VEER OUT TOWARDS DAYBREAK WHICH SHOULD ALLOW FOR THE CELLS TO BECOME MORE PROGRESSIVE. HOWEVER...I AM A BIT CONCERNED THAT IT MAY TRY TO REGENERATE. AS A RESULT...WE PLAN ON KEEPING THE FLASH FLOOD WATCH GOING THIS MORNING. SOME AREAS COULD SEE AS MUCH AS 5 TO 7 INCHES BEFORE ALL IS SAID AND DONE LATER THIS MORNING. THE BOUNDARY SHOULD GRADUALLY SHIFT SOUTHEAST BY AFTERNOON AND ALLOW FOR MOST OF THE CONVECTION TO MOVE EASTWARD. TONIGHT: SHOULD BE A FAIRLY QUIET NIGHT FOR THE MOST PART AS SUBSIDENCE BUILDS OVER THE AREA. SATURDAY-SATURDAY NIGHT: WE MAY SEE SOME ISOLATED CONVECTION TRY TO DEVELOP ALONG THE DRY LINE SATURDAY AFTERNOON...BUT THERE IS SOME POTENTIAL THAT A MESOSCALE CONVECTIVE SYSTEM COULD DEVELOP IN THE HIGH PLAINS AND MOVE TOWARDS CENTRAL AND SOUTH CENTRAL KANSAS SATURDAY NIGHT. SUNDAY-TUESDAY: THE MODELS ARE SHOWING THE UPPER LEVEL RIDGE BUILDING IN THE ROCKIES AND ALLOWING FOR NORTHWEST FLOW TO DEVELOP OVER THE PLAINS AND SETUP A PATTERN WHERE WE MAY SEE NIGHTLY MESOSCALE CONVECTIVE COMPLEXES. AS A RESULT...WE HAVE KEPT POPS IN THE PICTURE THROUGH EARLY NEXT WEEK. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 59 87 66 / 30 10 10 20 HUTCHINSON 83 58 87 65 / 10 10 10 20 NEWTON 83 58 87 65 / 10 10 10 20 ELDORADO 82 58 86 65 / 40 10 10 20 WINFIELD-KWLD 81 60 87 65 / 50 10 10 10 RUSSELL 84 56 89 66 / 10 0 10 20 GREAT BEND 84 57 89 66 / 10 0 10 20 SALINA 84 57 89 67 / 10 10 10 20 MCPHERSON 83 58 87 65 / 10 10 10 20 COFFEYVILLE 81 60 87 66 / 80 10 10 10 CHANUTE 81 59 86 66 / 100 10 10 10 IOLA 81 58 87 65 / 100 10 10 20 PARSONS-KPPF 81 59 87 66 / 100 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ053-069>072-083- 092>096-098>100. &&
Hazardous weather outlook, Jun 13, 5:03 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 503 AM CDT FRI JUN 13 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 503 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT FLASH FLOODING WILL CONTINUE IN PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH MIDDAY. SEE THE LATEST FLOOD WATCH AND FLOOD WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH MONDAY NIGHT ACROSS THE ENTIRE AREA. THESE THUNDERSTORMS WILL MOST LIKELY MOVE THROUGH DURING THE NIGHTTIME HOURS...AND HAVE THE POTENTIAL TO BE SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Local storm report, Jun 13, 7:22 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM FLOOD 2 E DERBY 37.55N 97.22W
06/13/2008 SEDGWICK KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER GOING OVER THE ROAD NEAR
79TH AND WEBB ROAD EAST OF DERBY.
&&
CDJLocal storm report, Jun 13, 7:44 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
744 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM FLOOD 3 W HOWARD 37.47N 96.32W
06/13/2008 ELK KS TRAINED SPOTTER
4.30 INCHES OF RAIN HAS FALLEN WITH STORMS WITH
AGRICULTURAL FLOODING AND SOME MINOR ROAD FLOODING.
&&
JMBLocal storm report, Jun 13, 7:46 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
746 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM FLASH FLOOD NEW ALBANY 37.57N 95.93W
06/13/2008 WILSON KS LAW ENFORCEMENT
WATER RESCUE...CAR WASHED OFF THE ROAD...WOMAN RESCUED BY
LAW ENFORCEMENT.
&&
JMBLocal storm report, Jun 13, 8:23 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
823 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM LIGHTNING ROSE HILL 37.57N 97.13W
06/12/2008 BUTLER KS EMERGENCY MNGR
TWO PEOPLE IN ROSE HILL WERE STRUCK BY LIGHTNING AND
TRANSPORTED TO THE HOSPITAL.
&&
JMBLocal storm report, Jun 13, 8:28 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
828 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM HEAVY RAIN ANDOVER 37.69N 97.14W
06/13/2008 E3.00 INCH BUTLER KS EMERGENCY MNGR
3.00 INCHES FELL IN ANDOVER OVER NIGHT.
&&
JMBLocal storm report, Jun 13, 8:44 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST LATHAM 37.54N 96.64W
06/12/2008 E65.00 MPH BUTLER KS EMERGENCY MNGR
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:09 PM CDT | Areal Flood Warning | ICT | Marion | 3 hr |
| Jun 12, 7:13 PM CDT | Tornado Warning | ICT | Chase | 22 min |
| Jun 12, 7:22 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 53 min |
| Jun 12, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 63 min |
| Jun 12, 7:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 63 min |
| Jun 12, 8:14 PM CDT | Areal Flood Warning | ICT | Harvey, Sedgwick | 3 hr |
| Jun 12, 8:17 PM CDT | Tornado Warning | ICT | Chase, Greenwood | 58 min |
| Jun 12, 8:27 PM CDT | Areal Flood Warning | ICT | Butler | 4 hr |
| Jun 12, 8:29 PM CDT | Tornado Warning | ICT | Sedgwick | 34 min |
| Jun 12, 8:42 PM CDT | Flash Flood Warning | ICT | Chase | 4 hr |
| Jun 12, 8:50 PM CDT | Tornado Warning | ICT | Butler | 55 min |
| Jun 12, 9:11 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 64 min |
| Jun 12, 9:31 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 59 min |
| Jun 12, 9:39 PM CDT | Areal Flood Warning | ICT | Butler | 33 hr |
| Jun 12, 9:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 60 min |
| Jun 12, 9:57 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Elk, Greenwood | 78 min |
| Jun 12, 11:02 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood | 6 hr |
| Jun 12, 11:13 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Jun 12, 11:53 PM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 9 hr |
| Jun 13, 2:07 AM CDT | Areal Flood Warning | ICT | Sedgwick | 11 hr |
| Jun 13, 2:08 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 54 min |
| Jun 13, 2:20 AM CDT | Flash Flood Warning | ICT | Elk, Greenwood | 10 hr |
| Jun 13, 2:29 AM CDT | Flash Flood Warning | ICT | Wilson | 10 hr |
| Jun 13, 2:29 AM CDT | River Flood Warning | ICT | Allen, Neosho | 7 hr |
| Jun 13, 2:29 AM CDT | River Flood Warning | ICT | Neosho | 42 hr |
| Jun 13, 2:29 AM CDT | River Flood Warning | ICT | Labette, Neosho | 66 hr |
| Jun 13, 2:29 AM CDT | River Flood Warning | ICT | Labette | 3 days |
| Jun 13, 2:40 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 65 min |
| Jun 13, 2:56 AM CDT | River Flood Warning | ICT | Wilson | 41 hr |
| Jun 13, 2:56 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 3 days |
| Jun 13, 2:56 AM CDT | River Flood Warning | ICT | Montgomery | 4 days |
| Jun 13, 2:57 AM CDT | River Flood Warning | ICT | Wilson | 41 hr |
| Jun 13, 3:21 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 54 min |
| Jun 13, 4:02 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 58 min |
| Jun 13, 4:51 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Woodson | 6 hr |
| Jun 13, 4:56 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 34 min |
| Jun 13, 9:37 AM CDT | River Flood Warning | ICT | Butler, Cowley | 53 hr |
| Jun 13, 9:37 AM CDT | River Flood Warning | ICT | Sumner | 19 hr |
| Jun 13, 9:37 AM CDT | River Flood Warning | ICT | Cowley | 24 hr |
| Jun 13, 10:28 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Woodson | 21 hr |
| Jun 13, 12:03 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood | 31 hr |
| Jun 13, 12:25 PM CDT | Areal Flood Warning | ICT | Wilson | 20 hr |
| Jun 13, 12:55 PM CDT | Areal Flood Warning | ICT | Sedgwick | 6 hr |
| Jun 13, 1:58 PM CDT | Areal Flood Warning | ICT | Montgomery | 29 hr |
| Jun 13, 3:41 PM CDT | Areal Flood Warning | ICT | Cowley | 27 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.